Alert archive / Tennessee / Wind Advisories in 2006

Wind Advisory 5, NWS Memphis, TN

March 8, 20064 states

NWS Memphis, TN issued this wind advisory at Mar 8, 2006, 10:24 AM CST for 4 states. It took effect at Mar 8, 2006, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 10:24 AM CST (16:24 UTC)
In effect from
Mar 8, 2006, 12:00 PM CST
Expired
Mar 8, 2006, 8:35 PM CST
In force
9 hr
Issued by
NWS Memphis, TN
All 38 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 6 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 081624
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 6 AM THURSDAY...

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND REMAIN HIGH
TONIGHT AS LOW PRESSURE IN THE CENTRAL PLAINS STRENGTHENS AND
MOVES TOWARD THE MIDSOUTH. SUSTAINED SPEED OF 25 MPH WITH GUSTS 
TO 35 MPH ARE POSSIBLE IN THE ADVISORY AREA.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052-
088>090-090030-
/O.NEW.KMEG.WI.Y.0005.060308T1800Z-060309T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN...
DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
1024 AM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 6 AM CST THURSDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUST TO
35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. BOATERS NEED TO EXCERCISE CAUTION AGAINST ROUGH CHOP
THESE WINDS WILL CAUSE.

$$

WER
2 follow-up statements
000 
WWUS74 KMEG 090022
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM THURSDAY...

SOUTHERLY WINDS HAVE TEMPORARILY DIMINISHED THIS EVENING...BUT WILL
INCREASE AGAIN OVERNIGHT AS LOW PRESSURE IN THE CENTRAL PLAINS
STRENGTHENS AND MOVES TOWARD THE MIDSOUTH. SUSTAINED SPEED OF 25
MPH WITH GUSTS TO 35 MPH ARE POSSIBLE IN THE ADVISORY AREA.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052-
088>090-090830-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-060309T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN...
DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
622 PM CST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. WINDS
HAVE DIMINISHED TEMPORARILY...BUT WILL INCREASE AGAIN OVERNIGHT TO
25 TO 35 MPH. THE ADVISORY MAY NEED EXTENDED INTO THE DAYTIME
HOURS ON THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO
35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. BOATERS NEED TO EXCERCISE CAUTION AGAINST ROUGH CHOP
THESE WINDS WILL CAUSE.

$$
000 
WWUS74 KMEG 090235
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CST WED MAR 8 2006

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DIMINISHED THIS EVENING...GENERALLY IN THE 10 TO 20
MPH RANGE....WITH A FEW GUSTS TO NEAR 30 MPH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052-
088>090-090345-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-060309T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN...
DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
835 PM CST WED MAR 8 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE GENERALLY DIMINISHED TO 10 TO 20 MPH ACROSS
EAST ARKANSAS...WEST TENNESSEE...THE MISSOURI BOOTHEEL AND
NORTHWEST MISSISSIPPI. WINDS ARE EXPECTED TO INCREASE AGAIN DURING
THE DAYTIME HOURS ON THURSDAY...AND A NEW WIND ADVISORY MAY NEED
TO BE ISSUED DURING THE MORNING ON THURSDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 8, 5:15 AM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 8, 5:15 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CST WED MAR 8 2006

DISCUSSION...09Z SURFACE ANALYSIS PLACES WARM FRONT STRETCHING FROM
CENTRAL MISSISSIPPI...THROUGH WESTERN TENNESSEE...ACROSS SOUTHWEST
MISSOURI...AND STRETCHING BACK TO A SURFACE LOW IN WESTERN KANSAS. A
DRYLINE EXTENDS SOUTH INTO THE PANHANDLE OF TEXAS...AND A TRAILING
COLD FRONT ACROSS THE ROCKIES. MAIN CONCERNS WITH THIS FORECAST
PACKAGE WILL BE WIND ADVISORY POTENTIAL AND SEVERE WEATHER POTENTIAL
THROUGH THURSDAY.

TODAY...ATMOSPHERE WILL GRADUALLY BECOME UNSTABLE AS MOIST AIR FROM
THE GULF OF MEXICO RIDES UP ON SOUTHERLY WINDS ON THE BACK SIDE OF
HIGH PRESSURE. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN
7.5-8 C/KM...LI/S AROUND -4...MUCAPE AROUND 500 J/KG...AND
SHOWALTER INDICIES BECOMING NEGATIVE BY MID TO LATE AFTERNOON
SUPPORT MENTION OF THUNDERSTORMS. ANY CONVECTION THAT MAY DEVELOP
THIS MORNING WOULD BE PRIMARILY ELEVATED IN THE BOUNDARY
LAYER...REMAINING BELOW SEVERE LIMITS. WITH REGARDS TO WIND
POTENTIAL...UPSTREAM PROFILERS THIS MORNING SHOW 30-40 KT WINDS AT
925 MB WITH SURFACE OBSERVATIONS INDICATING 20 TO 25 KT GUSTS THIS
MORNING. MODEL SOUNDINGS INDICATE THAT 30 TO 35 KTS OF WINDS MAY TRY
TO MIX DOWN TO THE SURFACE TODAY. HOWEVER...CLOUD COVER MAY PREVENT
COMPLETE MIXING INTO THE BOUNDARY LAYER. THUS...WILL HOLD OFF ON
ISSUING A WIND ADVISORY AND LET THE DAY SHIFT REEVALUATE WIND
ADVISORY POTENTIAL.

TONIGHT...DEEPENING SURFACE LOW ACROSS THE CENTRAL PLAINS WILL MOVE
EAST AND BEGIN TO AFFECT THE LOWER MISSISSIPPI VALLEY TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHERN PLAINS
AND MOVE ACROSS ARKANSAS OVERNIGHT. LI/S AROUND -5...MUCAPE AROUND
600 J/KG...MODERATE TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
BETWEEN 6.5 TO 7 C/KM AND INCREASING SHEAR SUGGEST THAT A SEVERE
THREAT MAY EXIST ACROSS PORTIONS OF NORTHEAST ARKANSAS OVERNIGHT.
THE SEVERE WEATHER THREAT OVERNIGHT WOULD PRIMARILY BE DAMAGING
WINDS AND HAIL. ADDITIONAL CONVECTION MAY DEVELOP ACROSS THE MID
SOUTH WITH MOISTURE AND INSTABILITY IN PLACE.

THURSDAY...SURFACE LOW WILL MOVE NORTHEAST ACROSS THE MIDDLE
MISSISSIPPI VALLEY...DRAGGING A COLD FRONT ACROSS THE MID SOUTH
BETWEEN AFTERNOON AND EARLY EVENING. INITIAL INITIATION OF
CONVECTION SHOULD FORM AS A PRE-FRONTAL SURFACE TROUGH MOVES ACROSS
THE MID SOUTH AROUND DAYBREAK. MEANWHILE ABOVE THE SURFACE...A
NEGATIVELY TILTED UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA
THURSDAY AFTERNOON/EVENING. NEARLY UNIDIRECTIONAL WINDS WITH 65 KT
850 MB LOW LEVEL JET...80-100 KT 500 MB WINDS...STEEP 700-500 MB
LAYER MID LEVEL LAPSE RATES AROUND 7.5-8 C/KM...MUCAPE BETWEEN
1000-1400 J/KG...AND 20-30 C 700 MB DEWPOINT DEPRESSIONS STRONGLY
SUGGEST PRIMARY MODE OF CONVECTION SHOULD BE IN THE FORM OF A SQUALL
LINE. HOWEVER...ITS IMPORTANT TO POINT OUT WITH 0-6 KM BULK SHEAR
VALUES AROUND 80 KTS AND 0-1 KM STORM RELATIVE HELICITIES AROUND 450
M2/S2 MINI-SUPERCELLS MAY BE POSSIBLE. SEVERE WEATHER THREATS WILL
PRIMARILY BE DAMAGING WINDS AND HAIL...THOUGH ISOLATED TORNADOES MAY
BE ALSO POSSIBLE. HIGHLIGHTED SEVERE WEATHER CONCERNS IN THE HWO AND
IN A SPECIAL WEATHER STATEMENT.

IN ADDITION...MODEL SOUNDINGS INDICATE PRECIPITABLE WATER VALUES
AROUND 1.5 INCHES AND MENTIONED HEAVY RAINFALL POTENTIAL ACROSS THE
FORECAST AREA DURING THE DAYTIME ON THURSDAY. LEFT SOME POPS IN FOR
THE EVENING HOURS AS SOME LINGERING PRECIPITATION MAY STILL BE
AROUND AS THE UPPER LEVEL TROUGH SWINGS ACROSS THE FORECAST AREA.

FRIDAY AND BEYOND...FRONT STALLS OUT ACROSS THE MID SOUTH DURING THE
DAY FRIDAY AND MOVES BACK NORTH AS A WARM FRONT FRIDAY
NIGHT...PLACING THE MID SOUTH BACK IN THE WARM SECTOR THROUGH THE
END OF THE WEEKEND. AT THIS TIME MODEL SOUNDINGS SUGGEST THAT RAIN
CHANCES WON/T RETURN UNTIL FRIDAY NIGHT AND LEFT THE FORECAST AREA
DRY DURING THE DAY. LONG RANGE MODELS STILL SUGGEST THAT COLD FRONT
WILL MOVE BACK THROUGH THE REGION MONDAY INTO TUESDAY. MADE LITTLE
IF ANY CHANGES TO THE LONG RANGE FORECAST AT THIS TIME.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CJC
Hazardous weather outlook, Mar 8, 4:29 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CST WED MAR 8 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091230-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
429 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
NORTHEAST ARKANSAS LATE TONIGHT...MAINLY ALONG AND WEST OF A LINE
FROM KNOBEL ARKANSAS TO WALCOTT ARKANSAS. THE PRIMARY SEVERE
WEATHER THREAT IS HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH ON THURSDAY. A STRONG UPPER LEVEL DISTURBANCE AND
SURFACE LOW PRESSURE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY
ON THURSDAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
REGION WEST OF THE MISSISSIPPI RIVER DURING THE MORNING...MOVING
EAST ACROSS THE REMAINDER OF THE FORECAST AREA THURSDAY AFTERNOON.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH
DAMAGING WINDS...HAIL...AND POSSIBLY ISOLATED TORNADOES AS THE
SEVERE WEATHER THREATS. IN ADDITION...THESE THUNDERSTORMS ALSO
HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR SEVERE WEATHER OPERATIONS
LATE TONIGHT AND ON THURSDAY.

In the hours before

Special weather statement, Mar 8, 4:29 AM CST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CST WED MAR 8 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
429 AM CST WED MAR 8 2006

...SEVERE WEATHER POSSIBLE ACROSS THE MIDSOUTH ON THURSDAY...

A POTENT UPPER LEVEL DISTURBANCE AND A STRONG AREA OF SURFACE LOW
PRESSURE WILL TRACK THROUGH THE LOWER MISSISSIPPI VALLEY ON THURSDAY.
THE COMBINATION OF THESE WEATHER SYSTEMS WITH AN INCREASINGLY
UNSTABLE AIRMASS ACROSS THE MIDSOUTH WILL SET THE STAGE FOR THE
POSSIBILITY OF SEVERE WEATHER.

AT THIS TIME...THE GREATEST THREAT WILL OCCUR WEST OF THE
MISSISSIPPI RIVER DURING THE MORNING HOURS ON THURSDAY. THE
THREAT WILL SPREAD EAST OF THE MISSISSIPPI RIVER AND INTO THE
REST OF THE MIDSOUTH BY MIDDAY THURSDAY...PERSISTING THROUGH THE
EARLY EVENING.

THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING STRAIGHT
LINE WINDS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES WILL ALSO
BE POSSIBLE.

THERE ARE STILL SOME UNCERTAINTIES REGARDING THE TIMING OF THE
EVENT AND THE DEGREE OF INSTABILITY THAT WILL BE PRESENT ACROSS
THE REGION. THESE FACTORS WILL GO A LONG WAY IN DETERMINING THE
EXTENT OF THE SEVERE WEATHER RISK.

RESIDENTS OF THE MIDSOUTH ARE URGED TO LISTEN TO NOAA WEATHER
RADIO AND THE LOCAL MEDIA FOR FUTURE FORECASTS AND STATEMENTS
REGARDING THIS DEVELOPING WEATHER SITUATION.

JFB

Nearby

Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.